Wildfire, Jefferson
- When
- July 15, 1:00 PM CST to 11:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.111, -97.836 (the zone’s center; the record gives no point)
The Muddy Creek wildfire burned roughly 302 acres near Ringling, OK. No structures were damaged and no injuries were reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
The Muddy Creek wildfire burned roughly 302 acres near Ringling, OK. No structures were damaged and no injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 15, 11:17 AM CST, 1 hour 43 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
1217 PM CDT Fri Jul 15 2022
...New AVIATION...
.UPDATE...
Issued at 931 AM CDT Fri Jul 15 2022
Adjusted forecast high temperatures up in a few areas to make them
similar or a degree or two higher than yesterday. This increased
heat index values in parts of central and southeast OK so have
expanded the heat advisory for today. This expansion also includes
Oklahoma county.
&&
.SHORT TERM...
(Today and tonight)
Issued at 227 AM CDT Fri Jul 15 2022
Main impact continues to be heat as heat indices once again rise
into the triple digits Friday. Gentle winds and clear skies will
offer little in the way of alleviation. A heat advisory for north
central Oklahoma looks to be on track with heat indices approaching
the 103 to 105 degree range in the advisory area.
Friday night, temperatures will stay up in the mid 70s.
Day
&&
.LONG TERM...
(Saturday through Thursday)
Issued at 231 AM CDT Fri Jul 15 2022
There is little else to talk about for the week ahead other than
even more heat. The large heat dome that ranges from the southern
Great Basin into Oklahoma will stay put through at least next
Thursday. The only slight modulation may come next Tuesday or
Wednesday with even higher afternoon dry bulb temperatures exceeding
110 degrees in western and/or northern Oklahoma. Heat advisories
will be needed for temperatures alone, without the humidity. As has
been the case the last few days, afternoons will see relative
humidity drop into the teens and 20s percent over much of the
western two-thirds of Oklahoma and northern Texas. Weak fronts may
approach northern Oklahoma early Sunday morning and again Wednesday
morning, but with limited moisture and very weak forcing, pops
remain very low for these two periods. In the near term, another
heat advisory will be issued for Saturday afternoon in north central
Oklahoma where dry-bulb temperatures are expected to exceed 103
degrees.
&&
.AVIATION...
(18Z TAFS)
Issued at 1216 PM CDT Fri Jul 15 2022
VFR conditions with some high clouds streaming across the area.
Winds S to SW winds will back this evening then veer again
Saturday to S and SW.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 102 75 101 78 / 0 0 0 0
Hobart OK 104 75 104 77 / 0 0 0 0
Wichita Falls TX 103 75 103 78 / 0 0 0 0
Gage OK 105 74 104 74 / 0 0 0 10
Ponca City OK 103 76 105 79 / 0 10 0 10
Durant OK 100 74 100 77 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ006>008-011>013-
018>020-025-026-030>032-043-048.
Heat Advisory from 1 PM to 8 PM CDT Saturday for OKZ007-008-012-
013-018>020.
TX...None.
&&
SHORT TERM...25
LONG TERM....09
AVIATION...25Hazardous Weather Outlook National Weather Service Norman OK 1132 AM CDT Fri Jul 15 2022 OKZ004>048-050>052-TXZ083>090-161645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1132 AM CDT Fri Jul 15 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Heat... Temperatures and heat index values above 100 degrees are expected today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Heat... An extended period of triple digit temperatures and heat index values will occur through next Thursday. .Fire Weather... Elevated fire weather conditions are expected Saturday, Monday, and Tuesday in western Oklahoma and part of northern Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, July 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1051667.